MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number NN2516R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
Terumo medical received a report stating that during use of a needle on a feline patient, the needle disconnected from the syringe and remained inside the patient.The incident required approximately one additional hour of treatment, including x-ray imaging and manual manipulation to push the needle back out through the skin.No surgery was required.One opened box of product was quarantined at the clinic location.The procedure was completed, and the patient was not harmed.No blood loss was reported.The event occurred intra-operative.Additional information received on 28 aug 2025: the end user confirmed that the patient remained stable and experienced no injury.The needle was successfully backed out without causing damage.
 
Additional Manufacturer Narrative
A1: patient identifier: feline a2: age or date of birth: requested, not provided a3a: sex: requested, not provided a4: weight: requested, not provided a5: ethnicity: not applicable for animal use a6: race: not applicable for animal use b3: date of event: requested, but unknown d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: regulatory compliance dept.The details of the actual condition were unable to be determined as the actual sample was not available for evaluation.Retention samples were visually inspected and confirmed free of defects such as bent/tilted cannula, and damage to the cannula that might contribute to the complaint.There was no issued nonconformity report related to human error during lot production.There are no nonconformities in the assembled needle lot supplied during production.Our needle assembly machine has a cannula removal unit that can detect all misaligned cannulas from the cannula lifting plate.All detected misaligned cannulas shall be scraped and fall on the catch pan at the backside to eliminate bent cannulas.The product's lot history file revealed no related issues that would cause the cannula breakage.At the cannula station, an inspector ensures proper cannula alignment to prevent bent needles.Our product has an allowable tilting of the needle of not more than 2°.Tilted cannulas are one of the check items in the hourly in-process inspection during needle assembly.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities in the product that may cause broken cannula.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.Our cannula is a supplied raw material that complies with iso 9626, particularly on stiffness and breakage.It has undergone incoming inspection which includes visual inspection, dimensional inspection, and verification of the quality certificate.From the previous two fiscal years to the present, we received a total of eight (8) complaints for the same issue, the cause of which was not identified as being related to our product or the manufacturing process.The retention samples were simulated.The 25g needles were punctured into the rubber cork.A manual cannula bending test was conducted wherein the needle was bent 45° from left to right forty (40) times.Even after bending forty (40) times, the needle did not break.The root cause of the problem could not be identified based on our investigation of all the available information regarding this issue.A review of the product's lot history file revealed no related issues that would cause a cannula breakage.From our simulation, the cannula showed a high resistance to breakage, and the retention samples were visually in good condition.Our cannula (raw material) conforms to iso 9626, specifically on stiffness and breakage.We have routine inspections from the needle assembly process to the outgoing process to ensure that the assembled needles are in good condition before shipment.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Fifty-two (52) same lot samples and one (1) actual sample were received.The returned same lot samples were visually in good condition.In the actual sample, the cannula was found broken from the tip of the glue mound, and the cannula's end was observed to be deformed.The broken cannula tip was damaged.Retention samples were visually inspected and confirmed free of defects such as bent/tilted cannula, and damage to the cannula that might contribute to the complaint.There was no issued nonconformity report related to human error during lot production.There are no nonconformities in the assembled needle lot supplied during production.Our needle assembly machine has a cannula removal unit that can detect all misaligned cannulas from the cannula lifting plate.All detected misaligned cannulas shall be scraped and fall on the catch pan at the backside to eliminate bent cannulas.The product's lot history file revealed no related issues that would cause the cannula breakage.At the cannula station, an inspector ensures proper cannula alignment to prevent bent needles.Our product has an allowable tilting of the needle of not more than 2°.Tilted cannulas are one of the check items in the hourly in-process inspection during needle assembly.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities in the product that may cause broken cannula.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.Our cannula is a supplied raw material that complies with iso 9626, particularly on stiffness and breakage.It has undergone incoming inspection which includes visual inspection, dimensional inspection, and verification of the quality certificate.From the previous two fiscal years to the present, we received a total of eight (8) complaints for the same issue, the cause of which was not identified as being related to our product or the manufacturing process.The retention samples were simulated.The 25g needles were punctured into the rubber cork.A manual cannula bending test was conducted wherein the needle was bent 45° from left to right forty (40) times.Even after bending forty (40) times, the needle did not break.The complaint was confirmed based on the actual sample.The cannula was found broken at the tip of the glue mound, and the cannula ends was deformed.However, the lot history file revealed no related issues that were encountered during the production of the reported lot.Most likely, excessive force was applied during use, resulting in cannula breakage.The unopened lot samples returned by the customer and retention samples were visually inspected and confirmed to be free from defects that will affect cannula breakage.Also, the retention samples were subjected to a manual cannula bending test, which showed a high resistance to breakage.The root cause of the complaint is not related to our product or manufacturing process.The condition of the damage suggests that excessive physical force was the reason for the breakage.A review of the product's lot history file revealed no related issues that would cause a cannula breakage.From our simulation, the cannula showed a high resistance to breakage, and the unopened same lot samples returned by the customer are visually in good condition.Our cannula (raw material) conforms to iso 9626, specifically on stiffness and breakage.We have routine inspections from the needle assembly process to the outgoing process to ensure that the assembled needles are in good condition before shipment.

Brand Name
TERUMO NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key23061891
Report Number3003902955-2025-00068
Device Sequence Number9671513
Product Code FMI
UDI-Device Identifier34806017511969
UDI-Public(01)34806017511969(17)290930(10)241002F
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNN2516R
Device Catalogue NumberN/A
Device Lot Number241002F
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN VACCINE
Patient SexUnknown